asthma and nose bleeds in 17 month old son

Sarah - posted on 02/27/2009 ( 5 moms have responded )

56

24

6

I have 17 month old boy girl twins and my son has Asthma. He takes meds everyday to prevent and attack. He now has a cold and the drainage from his nose has blood in it. Sometimes it can be hard to stop. He did not have nose bleeds before he started his Asthma meds so I'm not sure it is the meds or just this cold. Has anyone else had this problem? How can I help him with the nose bleeds? Thanks

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

5 Comments

View replies by

Stef - posted on 12/07/2012

1

0

0

My son is 5 with ATHSMA and heart issues and allergies. His nose bleeds are so severe blood pours out his face and mouth too. I know its from the flovent but don't know what to do as the doctors try convincing me its from dry air despite that we live in halifax. Canada and its humid here...not dry!

Tina - posted on 03/01/2011

1,314

28

301

It could be if you're concerned definately talk to your doctor. Iron tablets may help being asthmatic it can be a lack of oxygen in the blood making it thin causing nose bleeds. Ask your doctor.

Carla - posted on 01/12/2011

56

22

2

My son was getting nose bleeds also. Not sure what it was from. Our doctor recommended a humidifier while he is sleeping. Also put a little vaseline on a q-tip and rub on the inside of the nose on both sides. This has really help my son.

Michelle - posted on 01/07/2011

118

117

8

i feel for you my son was the same way when he started his inhaler and atfer a year he got a nose bleed everyday and i asked the doctors and they said no his inhaler wont cause that?! but i think theyre so wrong cause when hes not taken it for 2 days he has no nosebleeds?!

Mickie - posted on 02/27/2009

5

0

2

Nose bleeds are not uncommon side effects of asthma medication. My infant didn't have the nose bleeds, but her home care provider who administered Xopenex through the nebulizer would get nose bleeds from just being nearby while administering the asthma medication. I suggest talking to your pediatrition or asthma specialist, maybe they can offer a different asthma medication.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms